| Catalog Number |
129405510 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
01/16/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D6, h4: the information provided regarding the manufacturing date and implantation date are identified to be conflicting.Continued follow-up is being conducted and any additional information received will be reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Patient required washout and replacement of lcs insert due infection within the joint.Origin of the infection currently unknown.This insert was removed, photos taken and the insert disposed of as the sterile services did not have capacity to process.Doi: (b)(6) 2005.Doe: (b)(6) 2024.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, patient required washout and replacement of lcs insert due infection within the joint.Origin of the infection currently unknown.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that no correlation to an infection can be identified based on the observation of photo evidence.However, it is observed pitting and deep circular scratches on the surface of the device.This condition is consistent with implant bearing wear and wear generated by third body particles, potentially from cement debris.The cause of the device wear is third body debris being introduced into the joint space; potential cause for this situation cannot be established.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the lcs comp rp insert std+ 10mm would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.